MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX SUCTION ABOVE CUFF ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX SUCTION ABOVE CUFF ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/189/080
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Irritability (2421)
Date of Event 04/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the ballon of the tracheal tube seemed to be leaking.This caused the patient to be continuously intubated, sedated and put on analgesic medications (remifentanil and ciprofol) and appeared to be intermittently irritable and could not communicate effectively.The care team eventually changed the endotracheal tube.
 
Additional Manufacturer Narrative
This file was originally incorrectly filed under registration number mrn 9617604-2025-00222.The date of that submission was 23-may-2025.D9 - date returned to mfg: 04-jun-2025.H3: one used sample was received for analysis.Visual inspection was performed, and a cut was observed on the cuff of the set.The deformation of the cut was observed to be irregular in shape, u-like shape.The customer reported issue could be confirmed due to the cut observed in the cuff.The probable cause of the cut is unknown.

Brand Name
PORTEX SUCTION ABOVE CUFF ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key22575330
Report Number3012307300-2025-08839
Device Sequence Number9457689
Product Code BTR
UDI-Device Identifier15019315059544
UDI-Public(01)15019315059544(17)271011(10)4322591
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/189/080
Device Lot Number4322591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Initial Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale